Hi, the best thing you can do is to type Zyprexa in to the search box at the top of this site. It will give you detailed information about the drug inc side effects etc. I haven't used it myself as i take different medication for bipolar - seroquel. I'm not sure if they work in the same way but there must be similarities! Just be prepared that you won't start feeling better overnight, and if you have JUST started it, your doctor might have to play around with the dose until he finds the right level to treat you. You must make sure you take your meds at the same time everyday and if you drink alcohol you will distort the action of you meds for up to a few days. I have learned this from experience! Sometimes you may be prescribed another drug alongside the one given to you originally to further control your condition, so make sure you are totally honest with you doctor. I am taking 3 x meds for my bipolar and depression and now i am as stable as i probably ever will be. I hope you are soon feeling better
I was put on Zyprexa recently and I had some very bad side effects, including gaining 20 pounds in 14 days. Nothing else contributed to the weight gain, but the Zyprexa. It makes your body bloat and retain water. I stopped the Zyprexa immediately. There are better medications that you can take that don't cause the dramatic unwanted gaining of weight. I was then put on Lithium, which caused even worse side effects. I had to urinate every 5 minutes, my skin broke out in eczema type spots all over my body, I was so nauseated that I vomited for 4 weeks straight, not attributing the Nausea/vomiting to the Lithium, but thinking that I had a stomach bug, however no one else in my household got sick. I started to get very bad body odor, even though I was showering 2-3 times a day. I couldn't stand my own body odor, and even my very polite husband commented that I stunk.
As soon as I quit taking the Lithium my skin problems, body odor, and the Nausea/vomiting cleared up. I am now on Lamictal, seroquel, and trazodone for my Bipolar disorder and am virtually side effect free, at least I am not noticing any bad side effects. My mood has stabilized on the Lamictal and I feel really good and stabil. You may be different and have no side effects from the Zyprexa, however if you notice any unwarranted side effects, tell your doctor immediately and have her put you on another medication. I have had Bipolar disorder for many years now and have had to try many different medications for relief. No one drug is going to be a cure-all, but something out there will be good enough to relieve a majority of your symptoms. Make sure that the doctor you have is listening to you, and not just pushing medications. Some doctors are into mainly prescribing meds, and do not listen to your complaints about what you are going through.
- Zyprexa Information for Consumers
- Zyprexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zyprexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Sep 2013 • 3 answers
Updated 3 May 2011 • 1 answer
Updated 17 Dec 2010 • 1 answer
I will be switching from Zyprexa to Depakote ER on December 7, 2011. The Zyprexa works great for me?
Updated 18 Dec 2011 • 2 answers
Updated 4 Jun 2015 • 2 answers